Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 23, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2010, 9:06 PM EDT for Baldwin County, Jones County, Putnam County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2010, 9:06 PM EDT (01:06 UTC)
- Expired
- Mar 28, 2010, 9:47 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Baldwin County, GA, Jones County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:47 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS52 KFFC 290106
SVRFFC
GAC009-169-237-290200-
/O.NEW.KFFC.SV.W.0023.100329T0106Z-100329T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT SUN MAR 28 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BALDWIN COUNTY IN CENTRAL GEORGIA
NORTHERN JONES COUNTY IN CENTRAL GEORGIA
SOUTHERN PUTNAM COUNTY IN CENTRAL GEORGIA
* UNTIL 1000 PM EDT
* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GRAY...
MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOUNTSVILLE...BROWNS CROSSING...ETHRIDGE...RESSEAUS CROSSROADS...
MERIWETHER...PLANT HARLEE BRANCH AND FLAT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A
TORNADO...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR NORTHEASTERN GEORGIA.
&&
LAT...LON 3312 8315 3293 8369 3300 8372 3305 8373
3309 8376 3329 8326 3326 8324 3321 8326
3319 8328 3317 8318
TIME...MOT...LOC 0106Z 222DEG 18KT 3309 8348
$$1 follow-up statement
580
WWUS52 KFFC 290147
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT SUN MAR 28 2010
GAC009-169-237-290156-
/O.CAN.KFFC.SV.W.0023.000000T0000Z-100329T0200Z/
JONES GA-BALDWIN GA-PUTNAM GA-
947 PM EDT SUN MAR 28 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUTNAM...NORTHERN
BALDWIN AND NORTHERN JONES COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHERN PUTNAM ...NORTHERN
BALDWIN AND NORTHERN JONES COUNTIES AND HAS MOVED INTO HANCOCK
COUNTY. SEVERE WEATHER IS NO LONGER EXPECTED IN THIS AREA.
IF YOU SAW WIND DAMAGE OR LARGE HAIL...WAIT UNTIL AFTER THE STORM
HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT
1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3312 8315 3293 8369 3300 8372 3305 8373
3309 8376 3329 8326 3326 8324 3321 8326
3319 8328 3317 8318
TIME...MOT...LOC 0146Z 222DEG 18KT 3324 8332
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:59 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 28, 8:59 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 859 PM EDT SUN MAR 28 2010 .UPDATE... WILL DO A QUICK UPDATE TO REMOVE PRECIP FOR THE REST OF THIS EVENING ACROSS NORTHWEST AND EXTREME NORTH GA AND INCREASE POPS ACROSS CENTRAL GEORGIA FOR THIS EVENING. CLOUDS AND LIGHT SHOWERS/DRIZZLE WILL MOVE BACK INTO WEST AND NORTH GA AFTER MIDNIGHT TONIGHT. SEVERE WEATHER THREAT CONTINUES FOR PARTS OF CENTRAL GA AND THE TORNADO WATCH WILL CONTINUE. && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: GLASCOCK...GREENE...HANCOCK...JEFFERSON...MORGAN... OGLETHORPE...PUTNAM...TALIAFERRO...WARREN...WASHINGTON...WILKES. && 17
Hazardous weather outlook, Mar 28, 1:39 PM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 139 PM EDT SUN MAR 28 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 139 PM EDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. .SYNOPSIS... A COLD FRONT WILL APPROACH WEST GEORGIA THIS AFTERNOON...THEN PUSHING ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS. .PRIMARY HAZARDS... DAMAGING WIND AND HAIL WILL BE THE MAIN THREATS ACROSS NORTH AND CENTRAL GEORGIA. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE....MAINLY OVER PORTIONS OF EAST CENTRAL GEORGIA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DISCUSSION... AHEAD OF AN APPROACHING COLD FRONT... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A WARM...MOIST SOUTHERLY WIND FLOW WILL INCREASE INSTABILITIES DURING THE AFTERNOON...WITH LIFTED INDICES IN THE 0 TO -3 RANGE AND CAPES GREATER THAN 500. AS THE LINE OF STORMS MOVE ACROSS THE AREA... A FEW EMBEDDED THUNDERSTORMS COULD BECOME SEVERE... MAINLY BETWEEN 4 AND 8 PM WHEN THE INSTABILITIES WILL BE MORE FAVORABLE FOR STRONG STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Mar 28, 8:03 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT SUN MAR 28 2010 GAZ015-016-023-290045- 803 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN HALL... LUMPKIN AND WHITE COUNTIES UNTIL 845 PM EDT... AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MURRAYVILLE...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS IT MOVES ACROSS HALL...LUMPKIN AND WHITE COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MURRAYVILLE...GARLAND...CLERMONT... CLEVELAND...MOSSY CREEK AND LEAF.
Special weather statement, Mar 28, 8:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 819 PM EDT SUN MAR 28 2010 GAZ053-054-067-290100- 819 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN NORTHERN MERIWETHER...COWETA AND SOUTHERN FAYETTE COUNTIES UNTIL 900 PM EDT... AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SHARPSBURG TO LONE OAK...MOVING EAST AT 20 MPH. DIME-SIZED HAIL IS POSSIBLE WITH THESE STORMS...ALONG WITH 35 TO 40 MPH WIND GUSTS AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Mar 28, 8:24 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 824 PM EDT SUN MAR 28 2010 GAZ071-072-082-290100- 824 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN NORTHERN BIBB...SOUTHERN JONES AND EXTREME SOUTHEAST MONROE COUNTIES UNTIL 900 PM EDT... AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WESLEYAN...MOVING NORTHEAST AT 35 MPH. THESE STORMS MAY BECOME SEVERE AT ANY TIME. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, Mar 28, 8:38 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 838 PM EDT SUN MAR 28 2010 GAZ050-059>061-290130- 838 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN HANCOCK...PUTNAM...JASPER AND GREENE COUNTIES UNTIL 930 PM EDT... AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WILLARD...MOVING EAST AT 50 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HANCOCK...PUTNAM...JASPER AND GREENE COUNTIES THROUGH 930 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 28, 8:55 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EDT SUN MAR 28 2010 GAZ056-058-068-070-290130- 855 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN PIKE... LAMAR...SPALDING AND BUTTS COUNTIES UNTIL 930 PM EDT... AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZEBULON...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS IT MOVES ACROSS PIKE...LAMAR...SPALDING AND BUTTS COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MEANSVILLE...ZEBULON... MILNER...LIBERTY HILL...ORCHARD HILL...CHAPPEL MILL AND WALKER MILL.
Special weather statement, Mar 28, 9:05 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 905 PM EDT SUN MAR 28 2010 GAZ046-057-290145- 905 PM EDT SUN MAR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN HENRY AND ROCKDALE COUNTIES UNTIL 945 PM EDT... AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STOCKBRIDGE...MOVING NORTHEAST AT 50 MPH. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING WIND GUSTS OF 58 MPH OR HIGHER. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:09 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren | 66 min |
| Mar 28, 8:12 PM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren, Washington | 48 min |
| Mar 28, 8:42 PM EDT | Tornado Warning | FFC | Glascock, Warren | 48 min |
| Mar 28, 8:47 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Warren | 28 min |
| Mar 28, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Putnam | 51 min |
| Mar 28, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 29 min |
| Mar 28, 9:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 58 min |
| Mar 28, 9:41 PM EDT | Tornado Warning | FFC | Hancock | 49 min |
| Mar 28, 10:06 PM EDT | Tornado Warning | FFC | Hancock, Warren | 39 min |
| Mar 28, 10:14 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 31 min |
| Mar 28, 10:31 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren, Wilkes | 59 min |
| Mar 28, 10:40 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Putnam | 50 min |
| Mar 28, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Warren | 47 min |
| Mar 29, 3:48 PM EDT | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.